Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 39, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 12, 2004, 4:42 PM EDT for Richland County, South Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 4:42 PM EDT (20:42 UTC)
- Expired
- Jun 12, 2004, 5:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Richland County, SC
The radar
The Columbia radar (KCAE), 38 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2162 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976
WUUS52 KCAE 122042
SVRCAE
SCC079-122130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
ISSUED BY NWS GREENVILLE-SPARTANBURG SC
440 PM EDT SAT JUN 12 2004
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 530 PM EDT
* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FORT
JACKSON...OR SOUTH OF PONTIAC...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EASTERN FORT JACKSON AT 500 PM EDT
PEOPLE IN THE PATH OF THIS SEVERE THUNDERSTORM SHOULD BE ALERT FOR
LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY
RAIN CAN OCCUR WITH ANY THUNDERSTORM.
LAT...LON 3393 8062 3398 8093 3415 8092 3407 8072
3408 8063 3402 8060
$$
07/NEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:05 AM EDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jun 12, 11:05 AM EDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1105 AM EDT SAT JUN 12 2004 .DISCUSSION... BACKDOOR COLD FRONT OVER SOUTHERN NORTH CAROLINA LATE THIS MORNING AND WILL ACROSS SOUTH CAROLINA THIS AFTERNOON. WITH GOOD HEATING...EXPECT ATMOSPHERE TO BECOME MODERATELY TO STRONGLY UNSTABLE. CAPES 2000 TO 3000. LIFTED INDEX ALREADY AROUND MINUS 6 ACROSS THE SAV RIVER AREA. WEAK SHEAR. COULD BE A FEW STRONG/SEVERE STORMS FOR THE AFTERNOON/EVENING. HAVE ADJUSTED WINDS, CLOUD COVER AND TEMPS FOR THIS AFTERNOON. && .PREVIOUS DISCUSSION... UPPER RIDGE TO CONTINUE OVER THE REGION TODAY. BACK DOOR FRONT CURRENTLY MOVING INTO NORTHERN NC...TO ROLL INTO REGION TODAY. OTHER BOUNDARIES FROM PREVIOUS CONVECTION MAY PRECEDE FRONT AND PROVIDE FOCUSING MECHANISM FOR SHOWER/THUNDERSTORM DEVELOPMENT AS WELL. TIMING OF FRONTAL POSITION AND DAYTIME HEATING SUGGEST BETTER CHANCES CENTRAL AND WESTERN FORECAST AREA (FA). GFS/ETA PUSH FRONT TOWARDS THE CENTRAL SAVANNAH RIVER AREA BY TONIGHT. GFS KEEPS FRONT THERE OR JUST SW OF FA SUNDAY...WHILE ETA TRIES TO BRING IT BACK NORTH INTO CENTRAL FA. HENCE HIGHER MET POPS SUNDAY FOR CAE THAN MAV. GFS HAS UPPER DISTURBANCE COMING UP FROM THE SW MONDAY WITH SURGE OF MOISTURE/ISENTROPIC LIFT. ETA EITHER DISSIPATES FRONT OR LIFTS IT NORTH OF FA. WILL GO WITH MODEL BLEND. MODEL DIFFERENCES CONTINUE ON LOW IN GULF OF MEXICO. GFS BRINGS IT UP INTO FL PANHANDLE AND INTO OUR REGION TUESDAY...WHILE ETA KEEPS IT BACK TOWARDS THE WESTERN GULF. CANADIAN IN BETWEEN. WILL NOT MAKE ANY CHANGES BEYOND MONDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && LM
Hazardous weather outlook, Jun 12, 8:50 AM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 850 AM EDT SAT JUN 12 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-130900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 850 AM EDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AHEAD OF A SOUTHWARD MOVING COLD FRONT. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:43 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 47 min |
| Jun 12, 7:42 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 63 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.